MAUDE Adverse Event Report: MENTOR TEXAS CPX4 PLUS SMOOTH TALL HEIGHT 550CC; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS CPX4 PLUS SMOOTH TALL HEIGHT 550CC; EXPANDER, SKIN, INFLATABLE
Model Number SCPX132TH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 03/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a female patient underwent unspecified breast surgery with unknown size unknown tissue expanders and experienced unknown side expander deflation.As a result, the device was explanted on (b)(6) 2022.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On may 26, 2022, device evaluation was completed.Device evaluation summary: mentor conducted a visual inspection and microscopic examination of the returned device.Visual analysis of the returned sample revealed that the cpx4 plus smooth tall height 550cc breast tissue expander was found to have a tear on the posterior view a microscopic examination was performed and the cause of the deflation could not be identified.As the authorization form for examination was not received the product evaluation lab couldn´t identify a conclusion due to the specific nature of this deflation.The evaluation was limited to non-destructive testing, therefore, the shell thickness was not measured.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: causes of deflation of tissue expanders include but are not limited to the following events: crease fold failure, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma such as that which can occur during vigorous exercise, athletics, etc.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On may 17, 2022, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.As per device received, , the following fields have been updated on this form: field d1 for brand name has been updated to "cpx4 plus smooth tall height 550cc".Field d4 for catalog number has been updated to "scpx132th".Field d4 for lot number has been updated to "9521100".Field d4 for unique identifier( udi) has been updated to (b)(4).Field g4 for pma/ 510(k) has been updated to "k182335".A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).

Brand Name
CPX4 PLUS SMOOTH TALL HEIGHT 550CC
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
michelleann garcia
3041 skyway circle north
irving, TX 75038
6465917981
MDR Report Key14144580
Report Number1645337-2022-04046
Device Sequence Number6372023
Product Code LCJ
UDI-Device Identifier10081317028441
UDI-Public10081317028441
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K182335
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2024
Device Model NumberSCPX132TH
Device Catalogue NumberSCPX132TH
Device Lot Number9521100
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2022
Supplement Date Received by Manufacturer05/17/2022
05/26/2022
Initial Report FDA Received Date04/19/2022
Supplement Report FDA Received Date05/19/2022
05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale